Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2006, 7:08 AM CST for Bowie County, Texas; Little River County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 7:08 AM CST (13:08 UTC)
- Expired
- Mar 9, 2006, 8:15 AM CST
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:48 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:24 AM CST, 44 minutes earlier.
Area forecast discussion, Mar 9, 6:24 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 AM CST THU MAR 9 2006
.DISCUSSION...
QUICK UPDATE TO ADD TORNADO WATCH 48 UNTIL 19Z FOR THE ENTIRE REGION.
UPDATE ALREADY OUT.
&&
.PREV DISCUSSION... (ISSUED 530 AM CST THU MAR 9 2006)
DISCUSSION...
COMPLEX WEATHER PATTERN ONGOING THIS MORNING. A SURFACE LOW OVER NW
IL WAS CONNECTED BY FRONTAL SYSTEM SOUTHWEST INTO ANOTHER LOW ALONG
THE RED RIVER NE OF DALLAS/FT WORTH...WITH A COLD FRONT CONTINUING
INTO SW TX. ALOFT SHORT WAVE TROUGH DROPS FROM PLAINS ACROSS PAN HANDLE
REGIONS OF TX AND OK AND INTO W TX THIS MORNING. WARM AND MOIST
SOUTHERLY FLOW CONTINUES INTO THE GULF COAST STATES AND EASTERN
SECTIONS OF THE COUNTRY AHEAD OF THE SURFACE SYSTEMS. THIS IS
RESULTING IN BANDS OF SHOWERS AND THUNDERSTORMS...AND RESULTED IN
SEVERAL TORNADO WATCHES. THE UPPER JET OVER THE AREA OF NE TX
..SE OK...AND SW AR WAS APPROACHING 135 KTS WITH LLJ JET OF 60 TO
70 KTS. WILL CONTINUE THE MENTION OF POSSIBLY SEVERE. WILL ALSO INCLUDE
LAKE WIND ADVISORY FOR ENTIRE AREA TODAY...AND LET EXPIRE AT 600 PM
THIS AFTERNOON. ADDITIONAL TORNADO WATCHES WILL MOST LIKELY BE EXTENDED
AND ISSUED EAST AND SOUTH OF THE CURRENT ONES INTO THE DAY...WITH
A THREAT OF INCREASING CHANCES FOR ISOLATED TORNADOES AS HELICITY
VALUES INCREASE...AND LAPSE RATES BECOME FAVORABLE. STRONG AND
DAMAGING WINDS WILL ALSO BE LIKELY WITH THUNDERSTORMS AS THE
ATMOSPHERE BECOMES MORE UNSTABLE. RAIN CHANCES WILL END FROM WEST
TO EAST IN THE DAY AS THE UPPER TROUGH SWINGS EAST AND IS FOLLOWED
BY MUCH DRIER AIR WITH THE FRONT THAT MOVES OVER THE REGION. TEMPERATURES
OVER THE NEXT COUPLE OF DAYS WILL BE QUITE WARM WITH DRY AIR IN PLACE.
A LARGE AND BROAD TROUGH ALOFT DEVELOPS OVER THE WESTERN STATES
AND WILL KEEP SENDING A SERIES OF FRONTAL SYSTEM THROUGH FROM THE
WEAKENS INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 50 80 62 / 90 10 10 10
MLU 74 50 79 62 / 90 20 10 10
DEQ 73 43 76 58 / 90 10 10 10
TXK 76 47 77 60 / 90 10 10 10
ELD 75 48 76 60 / 90 20 10 10
TYR 76 49 81 60 / 60 10 10 10
GGG 77 50 81 59 / 60 10 10 10
LFK 78 49 83 62 / 90 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
99/99Hazardous weather outlook, Mar 9, 6:00 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST THU MAR 9 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE AREA TODAY. SHOWERS AND THUNDERSTORMS OVER THE WESTERN SECTIONS OF THE REGION THIS MORNING...WILL MOVE RAPIDLY EAST DURING THE DAY AND EXIT THE EASTERN SECTIONS BY LATE AFTERNOON AND EARLY EVENING. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND UP TO NEAR 80 MPH WILL BE POSSIBLY...ALONG WITH LARGE HAIL TO NEAR 2 INCHES IN DIAMETER. DUE TO THE STRONG WINDS ALOFT AND THE INCREASING INSTABILITY AHEAD OF THE EASTWARD ADVANCING BAND OF SHOWERS AND THUNDERSTORMS...THE CHANCE OF TORNADOES WILL BE INCREASING AS WELL. IN THE EVENT OF SEVERE WEATHER PERSONS SHOULD KNOW WHERE TO GO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OUR NEXT SIGNIFICANT STORM SYSTEM ARRIVES IN THE FOUR STATE REGION LATE ON SUNDAY AND CONTINUES THROUGH MONDAY...WHICH MAY BE ACCOMPANIED BY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY...BUT IS NOT EXPECTED FOR TONIGHT AFTER 600 PM CST. 06
In the hours before
Local storm report, Mar 9, 3:18 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG BROKEN BOW 34.03N 94.74W
03/09/2006 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN.
&&
22Local storm report, Mar 9, 3:49 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND DMG BROKEN BOW 34.03N 94.74W
03/09/2006 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
22Local storm report, Mar 9, 3:51 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST IDABEL 33.90N 94.82W
03/09/2006 M67 MPH MCCURTAIN OK MESONET
&&
22Local storm report, Mar 9, 6:54 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG 1 W JACKSONVILLE 31.97N 95.28W
03/09/2006 CHEROKEE TX LAW ENFORCEMENT
1 LARGE TREE DOWN.
&&
22Local storm report, Mar 9, 7:08 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM NON-TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
03/09/2006 TITUS TX LAW ENFORCEMENT
TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:22 AM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Mar 9, 1:32 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Titus | 58 min |
| Mar 9, 2:52 AM CST | High Wind Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 2 hr |
| Mar 9, 2:52 AM CST | Lake Wind Advisory | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 15 hr |
| Mar 9, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River | 64 min |
| Mar 9, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Cherokee | 61 min |
| Mar 9, 6:37 AM CST | Severe Thunderstorm Warning | SHV | Titus | 53 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | SHV | Rusk | 44 min |
| Mar 9, 7:33 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola | 57 min |
| Mar 9, 7:57 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 33 min |
| Mar 9, 8:44 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 46 min |
| Mar 9, 8:17 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 43 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 39 min |
| Mar 9, 8:55 AM CST | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Mar 9, 9:22 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Mar 9, 9:42 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 48 min |
| Mar 9, 9:48 AM CST | Severe Thunderstorm Warning | SHV | Union | 57 min |
| Mar 9, 9:57 AM CST | Severe Thunderstorm Warning | SHV | Jackson | 48 min |
| Mar 9, 10:24 AM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Mar 9, 7:21 AM CST | Tornado Warning | SHV | Sevier | 39 min |
| Mar 9, 7:46 AM CST | Tornado Warning | SHV | Howard | 44 min |
| Mar 9, 8:31 AM CST | Severe Thunderstorm Warning | SHV | Hempstead | 44 min |
| Mar 9, 9:10 AM CST | Severe Thunderstorm Warning | SHV | Columbia | 50 min |
| Mar 9, 9:33 AM CST | Severe Thunderstorm Warning | SHV | Union | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.